Ohio, 2026Damaging Winds in Ohio, March 11, 2026
March 11, 2026 · NWS CLE · 8 events in 6 counties and zones
During the late morning through early afternoon of the 11th, an occluded surface low drifted eastward from near Green Bay to northwestern Lower MI. This allowed the accompanying warm front to drift northeastward from northwest PA into southwestern NY, while the low's cold front swept eastward from northeastern IN to north-central OH.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $72,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the late morning through early afternoon of the 11th, an occluded surface low drifted eastward from near Green Bay to northwestern Lower MI. This allowed the accompanying warm front to drift northeastward from northwest PA into southwestern NY, while the low's cold front swept eastward from northeastern IN to north-central OH. Ahead of the cold front and within the warm sector, a line of multicell rain showers and thunderstorms generated sporadic straight-line convective wind damage in Wyandot and Marion Counties to Ashland County as the line persisted generally eastward in northern OH. Behind the line, a cluster of multicell rain showers generated a severe-caliber peak straight-line convective wind gust at the Lorain County Airport ASOS as the cluster of showers persisted generally northeastward. These showers and storms occurred in an ambient environment with moderate effective bulk shear and weak MUCAPE.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Mar 11, 6:52 AM EST, 3 hours 10 minutes earlier. Its key messages:
- 1.) Severe thunderstorms are possible today including the threat for damaging winds and isolated tornadoes. Locally heavy rainfall and isolated flash flooding possible. 2.) Big temperature swings and periods of unsettled weather expected late week through early next week.
Area forecast discussion, Mar 11, 6:52 AM EST, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
752 AM EDT Wed Mar 11 2026
.WHAT HAS CHANGED...
Severe thunderstorms remain a concern for today with damaging
winds as the main threat. Our wind gust forecast continues to
trend upward for Friday's strong clipper-type low pressure
system.
&&
.KEY MESSAGES...
1.) Severe thunderstorms are possible today including the threat
for damaging winds and isolated tornadoes. Locally heavy
rainfall and isolated flash flooding possible.
2.) Big temperature swings and periods of unsettled weather
expected late week through early next week.
&&
.DISCUSSION...
KEY MESSAGE #1:
The severe weather potential for later today is somewhat
uncertain and depends on what happens with this morning's
convection that is moving into northwest Ohio. Almost the entire
area remains in a slight risk for severe storms for today. There
is a weakening MCS moving into NWOH and the Toledo area this
early morning. There is a frontal boundary that has barely
slipped southward into NWOH as well. South of this front,
temperatures are in the 60s and north of this front temps in the
40s.
Over the next few hours and through sunrise, the potential for
an isolated strong to severe storm will be mainly confined to
NWOH. The forecast is a little more murky on how the convection
will evolve later in the day. We kinda like the solution from
the latest 3km NAM. Scattered showers and storms will develop
later this morning across much of northern Ohio and track
eastward into NWPA by midday. A broken line of convection will
develop by midday or early afternoon over NWOH with the actual
cold front pushing through. This line of convection will
continuing to track eastward across the area during the
afternoon. The best potential for severe weather looks to be
east of I-75 and south of the Ohio Turnpike later today.
Damaging wind gusts up to 70 mph will be the main threat
followed by an isolated tornado or two threat. Some large hail
may be possible. Any kinks or surges in the line of convection
will favor a damaging wind threat and a QLCS tornado threat as
well. Locally heavy rainfall and isolated flooding may be
possible. The front will clear through the area by early evening
with rain tapering off from west to east.
KEY MESSAGE #2:
It will turn colder on Thursday. The next system will be a
strong clipper-type low pressure that will track through the
Great Lakes on Friday. Some brief light rain showers may be
possible with the system on Friday. Temperatures will be milder
in the 50s. The bigger weather impact from the system on Friday
will be with the wind. Southwest to westerly winds will increase
20 to 30 mph with gusts up to 50 mph very possible. The wind
gusts have trends upward for Friday and will be monitoring for a
potential wind advisory needed for most of the area.
The weather will be quiet on Saturday before a bigger weather
system impacts the region Sunday through Monday. A deep upper
level trough will develop over the region Sunday into Monday. A
strong low pressure system will track from the Midwest into the
southern/eastern Great Lakes late Sunday into Sunday night. A
trailing strong cold front will move through the area Sunday
evening. Temperatures will warm up into the 60s Sunday afternoon
ahead of this strong storm system. Rain showers will be likely
with the frontal passage late Sunday. Temperatures will crash
behind the front into the mid 20s to around 30 Sunday night.
Rain will change over to snow Sunday night from west to east.
The system light snow will transition to lake effect snow
showers favoring both the primary and secondary Snowbelt Monday
through early Tuesday. Some accumulations are possible. It will
be much colder early next week.
&&
.AVIATION /12Z Wednesday THROUGH Sunday/...
Mixed-bag of MVFR and IFR across the TAF sites this morning,
associated with both low ceilings and vsbys from showers and
thunderstorms. Main concern over the next several hours will be
monitoring a cluster of intensifying thunderstorms across
southern Indiana which could impact all TAF sites except TOL.
Currently have brief tsra tempo groups with gusts up to 35
knots, though if trends continue, peak gusts could be higher in
the 40 to 45-knot range in some spots. Otherwise, confidence is
increasing that afternoon thunderstorm redevelopment should be
south and southeast of the area, so have removed any additional
tsra mention. However, could still see low-end MVFR or pockets
of IFR vsbys in moderate to heavier bursts of rain along or
ahead of the cold front later this afternoon and evening.
Winds are generally out of the south to southwest this morning,
10 to 15 knots with gusts up to 25 knots. Winds will increase
through this morning and afternoon, 15 to 20 knots with gusts up
to 30 knots. Winds will abruptly shift towards the west to
northwest behind the cold front this evening, 15 to 20 knots
with gusts up to 30 knots.
Outlook...Non-VFR possible in scattered rain/snow showers on
Friday. Gusty west to southwest winds of at least 35 to 40 knots
are expected on Friday. Non-VFR likely to return in rain/snow
showers Saturday night into Sunday.
&&
.MARINE...
Small Craft Advisories have been issued across Lake Erie as
south to southwest winds increase ahead of a cold front to 20 to
25 knots this afternoon, then shift towards the west to
northwest behind the front later this evening and overnight, 20
to 25 knots. Winds will gradually diminish to 15 knots or less
by Thursday afternoon. The next period of concern is on Friday
as a potent low pressure system moves east through the Great
Lakes. Confidence is increasing for Gale conditions across Lake
Erie and a Watch may be needed in the next couple of forecast
cycles. If Gale conditions do develop, the west to southwest
flow would likely necessitate the need for Low Water Advisories
across the western basin of the lake.
The final period of concern is towards the end of the weekend
late Sunday into Monday as another low pressure system tracks
east through the Great Lakes, extending a strong cold front
through the area. West winds continue to trend stronger with
this system, with high confidence for at least Small Craft
conditions to develop across Lake Erie.
&&
.CLIMATE...
Daily high temperatures are forecast to approach records March 11th.
Here are the record warm high temperatures at area climate sites for
March 11th.
Date Toledo Mansfield Cleveland Akron Youngstown Erie
03-11 76(1990) 72(1990) 73(1977) 72(1977) 70(1977) 72(2021)
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 2 PM this afternoon to 10 AM EDT
Thursday for LEZ142>144.
Small Craft Advisory from 2 PM this afternoon to 4 PM EDT
Thursday for LEZ145>149.
&&
DISCUSSION...77
AVIATION...Kahn
MARINE...KahnHazardous weather outlook, Mar 11, 9:45 AM EST, 17 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
1045 AM EDT Wed Mar 11 2026
OHZ009>014-017>023-027>033-036>038-047-089-121445-
Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-Seneca-
Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland-
Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-
1045 AM EDT Wed Mar 11 2026
...TORNADO WATCH 42 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
Severe weather today is most likely east of Interstate 75 and south
of the Ohio Turnpike. The primary concern will be damaging wind
gusts to 70 mph. There will also be potential for a tornado or two.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Southwest to westerly wind gusts up to 50 mph may be possible on
Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ003-006>008-PAZ001>003-121445-
Lucas-Wood-Ottawa-Sandusky-Northern Erie-Southern Erie-Crawford-
1045 AM EDT Wed Mar 11 2026
This Hazardous Weather Outlook is for northwest Ohio and northwest
Pennsylvania.
.DAY ONE...Today and tonight.
Severe weather today is most likely east of Interstate 75 and south
of the Ohio Turnpike. The primary concern will be damaging wind
gusts to 70 mph. There will also be potential for a tornado or two.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Southwest to westerly wind gusts up to 50 mph may be possible on
Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LEZ061-142>149-162>169-121445-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
1045 AM EDT Wed Mar 11 2026
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...Today and tonight.
Strong to severe thunderstorms will be possible on Lake Erie the rest
of today. Damaging winds will be the primary hazard.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Gale force winds are possible on Lake Erie on Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 11, 5:14 AM EST, 4 hours 48 minutes before
Special Weather Statement
National Weather Service Cleveland OH
614 AM EDT Wed Mar 11 2026
OHZ014-089-PAZ003-111100-
Ashtabula Lakeshore OH-Ashtabula Inland OH-Crawford PA-
614 AM EDT Wed Mar 11 2026
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ASHTABULA AND
NORTHWESTERN CRAWFORD COUNTIES THROUGH 700 AM EDT...
At 613 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Geneva, or 10 miles southeast of
Geneva-On-The-Lake, moving east at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Geneva, Andover, Linesville, Harmonsburg, Pymatuning North,
Pymatuning Central, Austinburg, Hartsgrove, Roaming Shores, Pierpont,
Cherry Valley, Conneautville, Conneaut Lake, Rock Creek, Springboro,
and Conneaut Lakeshore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4159 8101 4183 8094 4185 8018 4158 8019
TIME...MOT...LOC 1013Z 261DEG 47KT 4172 8085
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KahnLocal storm report, Mar 11, 7:48 AM EST, 2 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
848 AM EDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 AM Rain 2 NNW Rossford 41.63N 83.58W
03/11/2026 M2.06 Inch Lucas OH Mesonet
Mesonet station AW713 TOLEDO.
0835 AM Rain 2 SE Berkey 41.70N 83.80W
03/11/2026 M1.90 Inch Lucas OH Mesonet
Mesonet station 8130D 2 ESE Berkey.
0830 AM Rain 1 ENE Sylvania 41.72N 83.68W
03/11/2026 M1.80 Inch Lucas OH Mesonet
Mesonet station CW9336 SYLVANIA.
0840 AM Rain 2 S Holland 41.60N 83.71W
03/11/2026 M1.79 Inch Lucas OH Mesonet
Mesonet station AU937 Maumee.
0835 AM Rain 4 N Whitehouse 41.58N 83.80W
03/11/2026 M1.74 Inch Lucas OH ASOS
ASOS station KTOL Toledo.
0838 AM Rain 2 ENE Clay Center 41.57N 83.33W
03/11/2026 M1.59 Inch Ottawa OH Mesonet
Mesonet station AW033 MARTIN.
0836 AM Rain 3 N Luckey 41.49N 83.47W
03/11/2026 M1.51 Inch Wood OH Mesonet
Mesonet station FW7092 Lemoyne.
&&Special weather statement, Mar 11, 8:20 AM EST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Cleveland OH
920 AM EDT Wed Mar 11 2026
OHZ006-017-018-027-111400-
Seneca OH-Wyandot OH-Wood OH-Hancock OH-
920 AM EDT Wed Mar 11 2026
...A STRONG THUNDERSTORM WILL IMPACT WESTERN SENECA...NORTHWESTERN
WYANDOT...SOUTHEASTERN WOOD AND HANCOCK COUNTIES THROUGH 1000 AM
EDT...
At 919 AM EDT, Doppler radar was tracking a strong thunderstorm over
Pandora, or near Ottawa, moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Findlay, Fostoria, Upper Sandusky, Bluffton, McComb, Forest,
Arlington, Arcadia, Rawson, Vanlue, Van Buren, New Riegel, Carey,
Bloomdale, Mount Blanchard, Wharton, Benton Ridge, Jenera, Mount
Cory, and Bairdstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4108 8388 4118 8360 4126 8331 4125 8328
4082 8322 4082 8388
TIME...MOT...LOC 1319Z 253DEG 45KT 4098 8396
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
13Thunderstorm Wind, Marion
- When
- March 11, 10:02 AM EST
- Where
- Marion County, 1.58 mi E of Marion
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 40.578, -83.100
Three power poles snapped at the intersection of Richland Road and Riviera Drive on the southeast side of Marion. Damage was caused by a line of rain showers.
Thunderstorm Wind, Wyandot
- When
- March 11, 10:02 AM EST
- Where
- Wyandot County, 1.62 mi WNW of Upper Sandusky
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Emergency Manager
- Coordinates
- 40.842, -83.307
Barn destroyed along County Road 110 on the northwest side of Upper Sandusky. Damage was related to a line of thunderstorms.
Thunderstorm Wind, Wyandot
- When
- March 11, 10:04 AM EST
- Where
- Wyandot County, Upper Sandusky
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 40.830, -83.280
Large tree limbs downed in Upper Sandusky. Damage was related to a line of thunderstorms.
Thunderstorm Wind, Wyandot
- When
- March 11, 10:05 AM EST
- Where
- Wyandot County, 1.87 mi N of Mononcue
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $33,000
- Reported by
- Trained Spotter
- Coordinates
- 40.857, -83.274
Several windows blown-out and roof damaged at dealership on the northeast side of Upper Sandusky. A semi truck was blown-over in the same area. Damage was related to a line of thunderstorms.
Thunderstorm Wind, Crawford
- When
- March 11, 10:19 AM EST
- Where
- Crawford County, 0.68 mi E of Plankton
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.951, -83.067
Trees downed in northwestern Crawford County, between Sycamore and Chatfield. Damage was caused by a line of thunderstorms.
Thunderstorm Wind, Richland
- When
- March 11, 10:41 AM EST
- Where
- Richland County, (Mfd)lahm Muni Arpt
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.820, -82.520
Mansfield Airport ASOS recorded a peak straight-line wind gust of 66-mph from a line of rain showers.
Thunderstorm Wind, Ashland
- When
- March 11, 10:52 AM EST
- Where
- Ashland County, 0.08 mi WSW of Nankin
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.920, -82.281
A power pole was snapped in Nankin. Damage was caused by a line of rain showers.
Thunderstorm Wind, Lorain
- When
- March 11, 11:16 AM EST
- Where
- Lorain County, 0.55 mi S of Lorain Co Regl Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.342, -82.180
A cluster of rain showers generated a peak straight-line wind gust of 61-mph at the Lorain County Airport ASOS.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Mississippi, March 11, 20263 deaths · 2 injured · $242,000 · EF1 · 50 events
- Winter Storm and High Wind in Montana, March 11 to 14, 20261 death · $156,000 · 63 kt wind · 15 events
- Tornadoes and Damaging Winds in Maryland, March 11, 2026$732,000 · EF1 · 28 events
- Flooding and Damaging Winds in Indiana, March 11, 2026$731,000 · 61 kt wind · 25 events
- Dust Storm and High Wind in Wyoming, March 11 to 13, 20264 injured · $210,000 · 95 kt wind · 18 events
- Tornadoes and Damaging Winds in Louisiana, March 11, 2026$90,000 · EF1 · 33 events
- Winter Storm and Flood in Idaho, March 11 to 14, 2026$510,000 · 3 events
- Tornadoes and Flooding in Ohio, March 11, 2026$190,000 · EF0 · 20 events
- Tornadoes and Damaging Winds in Mississippi, March 11, 2026$70,000 · EF1 · 12 events
- Tornadoes in Indiana, March 11, 2026$200,000 · EF0 · 2 events
- High Wind in Washington, March 11 to 12, 2026$121,000 · 63 kt wind · 3 events
- Hail and Damaging Winds in Tennessee, March 11, 2026$53,000 · 52 kt wind · 18 events